If this is your first visit, be sure to check out the FAQ in HCMA Announcements. You may have to register before you can post: click the register link above to proceed. To start viewing messages, select the forum that you want to visit from the selection below. Your Participation in this message board is strictly voluntary. Information and comments on the message board do not necessarily reflect the feelings, opinions, or positions of the Hypertrophic Cardiomyopathy Association. At no time should participants to this board substitute information within for individual medical advice. The Hypertrophic Cardiomyopathy Association shall not be liable for any information provided herein. All participants in this board should conduct themselves in a professional and respectful manner. Failure to do so will result in suspension or termination. The moderators of the message board working with the HCMA will be responsible for notifying participants if they have violated the rules of conduct for the board. Moderators or HCMA staff may edit any post to ensure it conforms with the rules of the board or may delete it. This community is welcoming to all those with HCM we ask that you remember each user comes to the board with information and a point of view that may differ from that which you hold, respect is critical, please post respectfully. Thank you

Announcement

Collapse
No announcement yet.

Change in Meds

Collapse

About the Author

Collapse

HCMA FORUM ARCHIVE Find out more about HCMA FORUM ARCHIVE
This topic is closed.
X
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Change in Meds

    [Change in Meds]

    Author: Susan McCormick (---.ceg.com)

    Date: 09-30-02 11:15

    Hi All,

    I haven't posted for awhile but read the board every single day. On my last visit with Dr. Asher I was complaining of having tightening feeling in my chest and the every once in awhile my heart would feel like it was going up on a wave, hestitate and then I would get a rush like feeling to my head. This all lasts for about 2 seconds and then it's over. Just long enough to scare you. He added cardizem (120mg) to my meds that I already take which is 50mg of atenenol in the morning and 25mg of it in the evening. Well, I have been on the cardizem now for about 9 days and I feel AWFUL!! Before I had bad days here and there but this has been nothing but bad days. I get this feeling off and on all day long like someone is choking me and I cannot get enough air through my throat. Has anyone else had this with this medicine. I've got a call into Dr. Asher but was just wondering can you go off this stuff like today? Also, while I was doing my stress echo after about 7 minutes they stopped the test because they said my blood pressure dropped. I was concerned but Dr. Asher seemed not to be. He said it may be because I was not hydrated but I pointed out that the instruction sheet for the test said nothing to eat or drink after midnight the day before. So, next time do I drink or not, that is the million dollar question I guess. It does concern me that my pressure dropped, this did not happen 9 months on the same test. Dr. Asher seemed like he was not concerned because my gradient he said was low. Never did tell me exact numbers. Sorry for the long post but I really do fee bad today and was just wondering if anyone else experienced this with the cardizem. Thanks

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: Change in Meds]

    Author: Sarah B--Board Moderator (---.client.attbi.com)

    Date: 09-30-02 11:37

    Dear Susan

    I'm sorry you feel so rotten. Please wait to talk to Dr. Asher before you stop taking the cardizem. When I was on it, it just made my blood pressure drop too much, I never had that air problem you seem to have.It could be that both together are dropping your blood pressure too much.

    Go ahead and ask Dr. Asher what your gradient is exactly if you want to know.

    While having your blood pressure drop during a stress test isn't necessarily a good thing, it doesn't automatically mean you need an ICD. ICD evaluation requires looking at the whole picture: history of fainting, heart attack, septal wall measurement, family history and the blood pressure during a stress test. Oh, and ventricular tachycardia. The vast majority of ICD placements are in people who have several risk factors. Sometimes, if you have a lot of vtach or a huge septal wall or really, really,really bad family history --then they would place an ICD based on that one factor. I haven't seen anyone here say they got an ICD just based on their stress test ---anyone?

    Hang in there and let us know what the doctor says,

    Sarah

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: Change in Meds]

    Author: Glen (---.com)

    Date: 09-30-02 16:02

    Hi Susan, That wave, hesitation & rush feeling sure sounds like what I get.

    It's called premature heart beat and my doc says in my case it is not particularly dangerous, just annoying because it gets your attention knowing something just happened.

    I take Amiodarone for that and other arrythmia problems and don't notice it anymore, I also take Atenolol.

    Premature heart beat is two quick beats together (wave), then a pause (hestitation), and then one powerful beat because your heart filled with more blood than normal during the hestitaion (rush).

    There are other drugs that help control arrythmia, so you need to go back and let him know your having problems.

    Sometimes it's just a matter of finding the right combination.

    Good Luck

    Glen

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: Change in Meds]

    Author: Susan McCormick (---.ceg.com)

    Date: 09-30-02 16:16

    Thanks, you described the feeling perfectly, but no one has ever told me that is what it is. I'm beginning to think I need to have a real heart to heart with my docotrs. If they know what I'm describing why won't they tell me what it is? If it wasn't for this message board I wouldn't get any information at all!!! Again thanks and I will have a talk with Dr. Asher.

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: Change in Meds]

    Author: chuck B (---.58.32.65.Dial1.Baltimore1.Level3.net)

    Date: 10-03-02 18:30

    Susan,

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: Change in Meds]

    Author: chuck B (---.58.32.65.Dial1.Baltimore1.Level3.net)

    Date: 10-03-02 18:49

    Susan,

    I have had the chest tightening and breathing difficulty problems on and off. At first they thought it was allergies and then tried a different beta blocker - from toporal to coreg - it has helped. I am also on amiodarone for multiple rhythm problems. I often wake up gasping for air at night but this is thought to be sleep apnia. Its been hard to determine what is drug related - heart related and other related. Sotolol was a drug they first used on me several years ago and it nearly killed me - weight loss, depression, breathing problems, insomnia etc. So it looks like finding the right drug for each person is the docs main challenge. Hopefully sooner than later. Take care, chuck
    NOTE: This is a post from the previous forum message board.
Working...
X